Alert archive / Louisiana / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 157, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jun 2, 2022, 4:15 PM CDT for Grant Parish, LaSalle Parish, Louisiana. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 2, 2022, 4:15 PM CDT (21:15 UTC)
- Expired
- Jun 2, 2022, 5:15 PM CDT
- In force
- 60 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Grant Parish, LA, LaSalle Parish, LA
The radar
The Ft Polk radar (KPOE), 79 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 2:59 PM CDT, 1 hour 16 minutes earlier.
Area forecast discussion, Jun 2, 2:59 PM CDT, 1 hour 16 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 259 PM CDT Thu Jun 2 2022 ...New SHORT TERM, LONG TERM... .SHORT TERM... (This evening through Friday) Issued at 250 PM CDT Thu Jun 2 2022 Wet weather will continue through the next 36 hours across the Ark-La-Tex as a lingering surface boundary and trough instigates post-frontal showers and thunderstorms. This is due to the development of a surface low behind the boundary that inhibits a subsident atmosphere and maintains a favorable environment for convection. By tonight, that will mean that some storms could redevelop from the east, building back westward into south- central Arkansas and north-central Louisiana for the first few hours after sunset. Cloud cover from all of the convection will moderate minimum temperatures from falling below the upper 60s. By Friday morning, a weak shortwave will shift across north Texas to reach our far western zones with a chance of showers and thunderstorms through the afternoon into the evening hours. Northeasterly winds will gradually become light easterly winds which will keep afternoon maximum temperatures below 90 degrees, near normal for this time of the year. The loss of daytime heating will reduce any remaining chances of rain for most of the area on Friday night, allowing sky cover to thin out slightly. Drier air filters in briefly overnight with the 60-degree isodrosotherm barely drifting across the Arkansas/Louisiana border, but overall it will make for a somewhat less muggy night. As a result, minimum temperatures will fall into the lower 60s in southwestern Arkansas and far northern Louisiana, while mid-to-upper 60s are likely elsewhere. /16/ && .LONG TERM... (Friday night through next Wednesday) Issued at 250 PM CDT Thu Jun 2 2022 A somewhat flat upper level ridge will have retrograded back into Northwest Mexico placing the region under a relatively progressive northwest flow aloft at the start of the period. This type of pattern is typically characterized by a series of waves embedded in the flow generating nighttime convective complexes across the Southern Plains, which move toward our area, diminish or dissipate around sunrise, and then redevelop along remnant outflow boundaries during peak daytime heating. In fact, model guidance is very supportive of this exact scenario. Diminishing convection should be moving across Oklahoma and North Texas and into our forecast area just after sunrise Saturday morning as an upper trough axis moves across the Central CONUS. Initially, the best chances for rain should remain across Southeast Oklahoma and adjacent portions of Southwest Arkansas. The primary uncertainty surrounds the potential for any redevelopment farther south and east into our area during peak daytime heating as suggested by the NAM and the ECMWF. Current thinking is that scenario is relatively unlikely as the upper trough will be departing well to the east by Saturday afternoon, so any upper forcing for ascent will be quite weak. A somewhat stronger upper trough should result in the development of nocturnal convection across much of Eastern Oklahoma and into Western Arkansas Saturday night and into Sunday morning. Thunderstorm chances appear to be quite favorable early Sunday morning along and north of Interstate 30. The NBM continues to be a bit conservative, so I continued to trend PoPs slightly above the NBM values. Showers and thunderstorms will likely persist across the northeast half of the forecast area through Sunday afternoon before exiting to the east. Dry weather should return for Monday and Tuesday as the upper ridge builds northeast again into Southwest Texas but remains somewhat flat. However, this should be enough to keep any convective complexes north of the region. Unfortunately, this will also mark a return of the heat as daytime high temperatures creep up into the 90s areawide, and potentially into the mid 90s for much of the area south of Interstate 20. The NBM suggests many locations may climb into the upper 90s to near 100 degrees F. However, the NBM was far too aggressive with our last significant heat wave a few weeks, and sometimes the blend can be a little slow to correct a bias. Therefore, a trended daytime high temperatures a degree or two below NBM values beyond Monday. After Tuesday, the medium range models suggest the upper ridge will begin to slowly retrograde westward again while also starting to amplify across the Western CONUS. This should allow a cold front to slowly move southward towards the area gradually bringing chances for showers and thunderstorms back to the area. However, through Thursday, the PoPs should be confined to Southeast Oklahoma, Southwest Arkansas, and extreme Northeast Texas. CN && .PREV DISCUSSION... /issued 1223 PM CDT Thu Jun 2 2022/ AVIATION... (18Z TAFS) Issued at 1211 PM CDT Thu Jun 2 2022 For the 02/18Z TAF update, MVFR conditions will prevail through most of the period with some VFR breaks as cloud decks linger from weakening and redeveloping -TSRA/-SHRA. This activity will continue until 03/07Z before a lull in activity until the end of the period. Light post-frontal northeasterly winds will also continue through the end of the period. /16/ && .PRELIMINARY POINT TEMPS/POPS... SHV 70 87 68 90 / 20 30 10 20 MLU 68 86 66 90 / 50 20 0 10 DEQ 65 84 64 85 / 30 30 20 30 TXK 68 84 66 87 / 30 30 10 20 ELD 65 84 62 87 / 30 20 10 20 TYR 68 87 69 89 / 30 40 20 20 GGG 67 86 67 88 / 30 30 20 20 LFK 69 90 69 92 / 20 30 10 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 16/09/16
Hazardous weather outlook, Jun 2, 1:13 PM CDT, 3 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 113 PM CDT Thu Jun 2 2022 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-031100- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant- Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-Morris-Cass- Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola- Nacogdoches-Shelby-Angelina-San Augustine- 113 PM CDT Thu Jun 2 2022 This Hazardous Weather Outlook is for south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...This afternoon and tonight. Scattered thunderstorms may redevelop this afternoon and into this evening ahead of an upper level disturbance and a cold front approaching from the northwest. A couple of storms could become severe this afternoon through early this evening across much of Louisiana and portions of South Central Arkansas and Deep East Texas. Damaging winds will be the primary threat. Storm coverage and intensity should diminish this evening and into the overnight hours. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Scattered to numerous thunderstorms will be possible again Friday through Sunday as a series of upper level disturbances move across the region. Locally heavy downpours along with strong winds will be possible Saturday and again Saturday Night into Sunday. However, severe weather is not currently anticipated. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators, and storm spotters may be needed this afternoon into this evening, mainly across Louisiana and into portions of Deep East Texas and South Central Louisiana. 09
In the hours before
Special weather statement, Jun 2, 3:59 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service Shreveport LA
359 PM CDT Thu Jun 2 2022
LAZ018-022130-
Natchitoches LA-
359 PM CDT Thu Jun 2 2022
...A strong thunderstorm will impact portions of central Natchitoches
Parish through 430 PM CDT...
At 359 PM CDT, Doppler radar was tracking a strong thunderstorm near
Natchitoches, moving southeast at 10 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Natchitoches, Clarence, Powhatan, Grand Ecore and Hagewood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3174 9328 3187 9320 3185 9301 3165 9316
TIME...MOT...LOC 2059Z 300DEG 7KT 3177 9319
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
20Special weather statement, Jun 2, 4:09 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service Shreveport LA
409 PM CDT Thu Jun 2 2022
LAZ020-022-022200-
La Salle LA-Grant LA-
409 PM CDT Thu Jun 2 2022
...A strong thunderstorm will impact portions of northeastern Grant
and central La Salle Parishes through 500 PM CDT...
At 409 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles west of Midway, or 23 miles southeast of Winnfield, moving
southeast at 20 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Jena, Midway, Georgetown, Nebo, Zenoria and Rogers.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3147 9217 3148 9218 3147 9219 3148 9220
3147 9223 3164 9247 3179 9236 3167 9203
TIME...MOT...LOC 2109Z 301DEG 16KT 3168 9235
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
05The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 9:35 PM CDT | Special Weather Statement | SHV | Red River | 25 min |
| Jun 1, 11:24 PM CDT | Special Weather Statement | SHV | Cass | 51 min |
| Jun 2, 5:51 AM CDT | Special Weather Statement | SHV | Camp, Franklin, Red River, Titus, Wood | 39 min |
| Jun 2, 6:31 AM CDT | Special Weather Statement | SHV | Camp, Franklin, Morris, Red River, Smith, Titus and 2 more | 59 min |
| Jun 2, 6:48 AM CDT | Areal Flood Advisory | SHV | Bowie, Camp, Franklin, Morris, Red River, Titus and 1 more | 117 min |
| Jun 2, 8:24 AM CDT | Areal Flood Advisory | SHV | Bowie, Cass, Morris, Red River, Titus | 3 hr |
| Jun 2, 9:23 AM CDT | Areal Flood Advisory | SHV | Bowie, Cass, Marion | 3 hr |
| Jun 2, 12:32 AM CDT | Special Weather Statement | SHV | Bossier | 28 min |
| Jun 2, 3:59 PM CDT | Special Weather Statement | SHV | Natchitoches | 31 min |
| Jun 2, 4:09 PM CDT | Special Weather Statement | SHV | LaSalle | 51 min |
| Jun 2, 5:16 PM CDT | Special Weather Statement | SHV | Grant | 44 min |
| Jun 2, 6:20 PM CDT | Special Weather Statement | SHV | Jackson | 55 min |
| Jun 2, 1:09 AM CDT | Special Weather Statement | SHV | Howard | 36 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.